MAUDE Adverse Event Report: ETHICON INC. ETHILON BLK 40IN 1 S/A CTX; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON BLK 40IN 1 S/A CTX; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 4985G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the initial procedure? what is the event day and procedure date? device return follow up.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture snapped when pulling through tissue.The procedure was completed successfully.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 8/14/2020.The following information was requested but unavailable: what was the initial procedure? what is the event day and procedure date? how was the case completed? patient current status if known? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 09/09/2020.A manufacturing record evaluation was performed for the finished device pdh202, and no non-conformances were identified additional h3 investigation summary: it was reported performance breakage suture.It was received for analysis an open box with two unopened samples of product code 4985g, lot pdh202.The complaint sample was not returned for evaluation.During the visual inspection of two samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were observed.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance breakage suture was found, and the tested samples met the finished goods requirements.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ETHILON BLK 40IN 1 S/A CTX
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10362825
Report Number2210968-2020-05836
Device Sequence Number3463765
Product Code GAR
UDI-Device Identifier10705031238756
UDI-Public10705031238756
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number4985G
Device Catalogue Number4985G
Device Lot NumberPDH202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer08/10/2020
08/17/2020
Initial Report FDA Received Date08/04/2020
Supplement Report FDA Received Date08/14/2020
09/09/2020
Patient Sequence Number1